From Ritanovir/Reyatz to Isentress
Nov 27, 2012
I don't trust my MD. I have been on Epsicom-Ritanovir-Reyataz for at least 5 years. She took me off Ritanovir and Reyataz and put me on Isentress. I am 100% resistant to Epivir. I only took Epivir to boost the Reyataz. It seems like I have been removed from a 3 drug cocktail to a 2 drug cocktail, Abacavir and Isentress. I asked and she said it was "OK".
Response from Dr. Young
Hello and thanks for posting.
My very first question to your doctor would be "why switch"? The regimen that you're taking seems to have been working for a long time. Are you having side effects or toxicities?
Switching from a boosted PI regimen like yours to the integrase inhibitor raltegravir (Isentress) should be done carefully, if there's evidence (like you report) of resistance to the other medications in the regimen. A large study called SWITCHMRK looked at this strategy and found a somewhat (and statistically significant) increased risk of treatment failure when patients with resistance were switched from Kaletra (and 2NRTIs) to Isentress.
If there's interest from your doctor in removing the ritonavir (Norvir) from your regimen, then an alternative strategy would be to continue the Epzicom and Reyataz (though increase the dose of the later to 400 mg daily). This strategy has been explored in the large ARIES clinical trial.
Lastly, if you're having difficulty communicating with your doctor, consider taking a look at this piece that I wrote with Myles Helfand about talking to your doctor.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Discharge After Insertive Anal Sex Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- Can Trichomoniasis Cause Red Bumps In Genital Area?
- Are Red Dots On Tongue And Swollen Lymph Nodes Signs Of Hiv?
- How Late Can ARS Symptoms Appear?
- How Long Can HIV Live On A Razor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.